Ask an expert
Question

01 Apr 2006

Bad reactions to drugs
Seven months ago I was recommended to see a psychiatrist as i was suffering from mild depression and fairly bad ADD, especially in the mornings. Since then I have tried and had to give up on Remeron, anafranil, thaden, cipramil and buspirone. Now he wants me to try deparoc. I am ten times worse off than when I started, at the moment having to take alzam for a huge anxiety attack. I am constantly nauseous, losing weight, have tingling arms , hands and face, finding it incredibly difficult to cope with my life. fairly desperate. have been having hypnotherapy, not really helping. Homeopathic tranquilisers have no effect. is there any reason why I shouldn't have an equally bad reaction to deparoc?
Answer 476 views
Expert
CyberShrink
cybershrink

01 Jan 0001

Sorry to hear about your troubles, lised. Homeopathic tranquillizers have not effect generally, I think --- but then, from an orthodox scientific point of view, they contain nothing active to have any effect. And Hypnotherapy is usually useless, too.
There's no really great reason I can think of why you should have had bad effects on so many very different drugs ; so it's possible Deparoc might not disturb you. Some of the drugs you mention have a relatively high incidence of side-effects, others, like Bispirone, a very low rate. And even if any drug caouses troubling side-effects for you, within days, weeks at the most ( depending on the precise drug ) there should be no chemical trace of it left in your body, so the side-effects ought to have gone quite soon after you stopped taking them --- am I understanding you to say the symptoms you mention are cotinuing ? That would be rather odd.
I'd have thought a non-chemical approach, like CBT counselling, would be most likely to be helpful, as there'd be no side-effects, and its the only variety of counselling where research has found it to be equally as effective as the medications
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.